MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is between 1/23/2017 and 2/28/2019.If explanted, give date: not applicable, as lens remains implanted.(b)(4).Device evaluation: the lens remains implanted.Therefore, product testing cannot be performed and the reported issue could not be verified.Manufacturing record review: the manufacturing process was evaluated, and the devices were manufactured within specifications.The units were released within specifications.The search revealed that one (1) additional complaint has been received for this production order number, however the complaint is unrelated to this complaint, and a product deficiency was not identified.Labeling review: the labeling review was completed.The directions for use (dfu) adequately provide instructions, precautions, along with warnings for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a male patient underwent bilateral implants in 2017, and in (b)(6) 2019 was diagnosed with clouding sac.A model pcb00, 18.0 diopter intraocular lens (iol) was implanted in the left eye.The patient reports that ever since the lenses were implanted, he has experienced visual issues, halos, glare, and starbursts.The same surgeon implanted both right and left lenses two years ago.The patient continued with his follow-ups, and he has been complaining of his visual issues but claims that the doctor did not do anything about them.He stated that the last time he went back to his implanting doctor was around (b)(6) 2019, the patient found out that the doctor has moved to another practice.In (b)(6) 2019, the patient then went to his current doctor and was diagnosed with clouding of the sac.The doctor also mentioned to the patient that he has glaucoma and had micro-bypass glaucoma stents put in both of his eyes.Despite the stents, although his vision is ok, the visual issues still annoy him especially during night driving.The patient also initially reported that he underwent a procedure two weeks later, a surgery with a widened incision, but symptoms have not improved.It was later clarified through the physician¿s office that the widening of the incision was a laser procedure that was performed because of the cloudy sac.Despite this procedure being performed in (b)(6) 2019, still the patient¿s visual issues are annoying him.He went back and forth for his check-up but no improvement on his visual issues is happening.Hence, he does not want his right eye to be touched anymore.Additional information received through follow-up with the doctor's office is the patient also underwent yttrium aluminum garnet (yag) for posterior capsule opacification (pco) on (b)(6) 2019 and another yag on (b)(6) 2019 both, for left eye (os).Patient¿s pre-op best corrected visual acuity (bcva) for both eyes was 20/30 and then post-op bcva was 20/20.No other pertinent information was provided.This mdr report pertains to the left eye (os).A separate report is being submitted for the right eye (od).
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8454687
Report Number2648035-2019-00383
Device Sequence Number11567857
Product Code HQL
UDI-Device Identifier05050474558229
UDI-Public(01)05050474558229(17)190814
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005